Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 7, 2001, 5:25 AM EDT for Lawrence County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2001, 5:25 AM EDT (09:25 UTC)
- Expired
- Apr 7, 2001, 7:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 070927 FFWPIT PAC073-071145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 525 AM EDT SAT APR 7 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 745 AM EDT * AT 522 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED ACROSS LAWRENCE COUNTY WITHIN THE LAST HOUR. RADAR ESTIMATES RAINFALL AMOUNTS OF 1.25 TO 1.5 INCHES HAVE FALLEN IN ONE HOUR IN PORTIONS OF NORTHERN LAWRENCE COUNTY. * AREAS THAT MAY BE AFFECTED ARE VILLA MARIA...NEW BEDFORD ...PULASKI...NEW WILMINGTON...EDINBURG AND NEW CASTLE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 3:44 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 7, 3:44 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 344 AM EDT SAT APR 7 2001 WARM FRONTAL BNDRY DRAPPED ACROSS CWA N OF PIT TO NERNOH ATTM. 88DS SHOWING PRECIP HEADING TWD NRN SXNS CWA ALONG NRN EDGE OF BNDRY WHILE SOME LGT -SHRA COULD OCCUR THIS MRNG ELSW...MRNG FOG TO BE MENTIONED. WITH BNDRY ACROSS REGION ACTING AS A FOCUS MECHANISM TODAY AND WARM UNSTABLE AMS ACROSS SRN SXNS ANY SUBTLE SHRT/WV AND SUNH COULD TRIGGER SOME PRECIP DURG AFTN/EVE. TNGT WITH KEEP CHC POPS AGAIN...BUT AM CONCERNED ABOUT SRN SXNS ALONG OHIO RVR BY EARLY SUN MRNG AS MDLS INDICATING STRONG LLVL JET 50KTS/GOOD LIFT AND SUBTLE SHRT/WV...ETA MORE AGRESSIVE OF THE MDLS AND WITH PRECIP. FOR TIME BEING SUNDAY WILL GO 50POPS S AND 30 POPS N. XCPT FOR NRN SXNS TEMPS SHLD REACH INTO 70S TODAY...RAISED A TAD ABV GUID TNGT. PIT 74 61 76 60 / 40 40 40 30 HLG 74 60 75 60 / 40 40 40 30 MGW 76 62 78 61 / 30 40 50 30 ZZV 76 62 79 61 / 30 40 50 30 PHD 73 60 75 60 / 40 40 40 30 FKL 69 55 69 56 / 40 40 30 30 DUJ 67 55 68 56 / 40 40 30 30 LBE 76 61 78 60 / 40 40 40 30 BTP 71 58 72 59 / 40 40 40 30 IDI 73 58 75 59 / 40 40 40 30 ODM 72 59 75 58 / 40 40 40 30 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Apr 7, 4:50 AM EDT, 35 minutes before
PAZ007-008-013>015-022-071130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT SAT APR 7 2001 ...EARLY MORNING THUNDERSTORMS... THUNDERSTORMS WILL MOVE ACROSS THE REG&ION EARLY THIS MORNING. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS... HEAVY DOWNPURS...AND DANGEROUS LIGHTNING. ONE HALF INCH OF RAINFALL CAN OCCUR IN LESS THAN AN HOUR WITH SOME OF THESE STORMS.
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.